Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

How does one treat penis pigmentation ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I have diabetes type 2, take meformin and also have had my thyroid radiated out. I also take levothyroxine. I have an elevated blood pressure so the Dr. prescribes spironolactone. I have noticed that on the underside of my penis, on the shaft between the head and the testicles, it is turning dark and has some dark patches. What do you think is happening? Thank you.
Posted Mon, 30 Apr 2012 in Pigmentation Problems
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for your query.

The diseases that you have- High B.P.,Diabetes and hypothyroidism- all the three are not associated with any pigmentation problems.
The pigmentation you have on the underside of penis is either associated with some local skin problem like allergy or it may be the effect of some medicines that you are taking - like spironolactone- though rarely, but may cause some pigmentation.
If there is no itch or the patch is not increasing or there is no scaling, then you need not worry as it seems to be a harmless pigmented area.

If they tend to increase or cause any symptoms then you have to see a Dermatologist for further evaluation.Some changes in your present medications may be done by the doctor.

Hope I have answered your query. I will be available if you have any further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor